Announcement

Collapse
No announcement yet.

Birth control?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • passion4life
    replied
    Allesse

    I started Allesse in December 2010. I like it



    I have experienced water retention and slight weight gain but these are minor inconveniences compared to my IC symptoms.

    Leave a comment:


  • phoenixgirl
    replied
    I have the Mirena IUD and haven't had any problems in almost 5 years with it. I asked my uro if she thinks that it could have anything with my sudden onset of IC and she said it's not very likely. Maybe if I'd started the IC symptoms shortly after insertion or something but it's been so long that it's probably not responsible for the onset of my IC. That said, now I can't help but wonder about it since it does contain synthetic hormones and it does sit so close to the bladder. I am tempted to just have it taken out but part of the reason I got it to begin with is because I used to have absolutely horrible periods. Very heavy, migraines, lasted forever... all that stuff. Mirena has been a blessing in that regard as I don't have to deal with that every month anymore. I'm just terrified that if I remove it, my IC might get worse since it already seems to do that now around the time of my period. Not sure what to do.

    Leave a comment:


  • HelenaD
    replied
    yasmin

    I have been taking yasmin for about 5 years now. It has been better in the fact that it is a constant dose, and not a tricyclic BC. I find that my body doesn't like the fluctuating hormones of those types of pills. I do find that I often get yeast infections, which I beleive are from the BC. I have recently looked into getting an IUD because of this but I didn't feel like it would be good for me because I have so much bloating and inflammation. I think that yasmin and alless are similar. However yasmin has been know to show a slight increase in the risk of blood clots. I know there is a law suite right now in the states about it. So if this is a higher risk for you because of other health issues it might not be right for you.

    Leave a comment:


  • Jinny Jean
    replied
    Ortho Tricyclin Low

    I was thinking about going on this pill switching from my last one because I noticed that the first 7 days of each pack would aggrivate my bladder. I looked up the estrogen levels of that pill and realized that those 7 days have an estrogen level of 50, and then as the month goes on the estrogen decreases (in which my symptoms would always improve) During this time the estrogen level was at 30. Anyways Ortho tricyclin low has an estrogen level of 25 that stays the same and the progesterone changes. I think this might help ( i hope) if not then I would not be opposed to trying an IUD, but a non hormonal one.... Has anyone had success with this pill or a non hormonal IUD?

    Thanks!!!

    Leave a comment:


  • ginaaa22
    replied
    What would work best for depends on what you need to take it for. I take BC to reduce flow, help with cramps and reduce pelvic pain associated with my period. My IUD works the best for me. I did like yaz which was in pill form. I also had a problem with taking pills because other meds reduce the effectiveness of them like antibiotics. I was on these all the time before I got diagnosed with IC. If you are taking something to prevent pregnancy the IUD is the best. I have also tried the nuvaring which I could not stand because my pelvic floor muscles are so sensitive.

    Leave a comment:


  • cmclien
    replied
    Hi,

    I take reclipsen which is generic Apri/desogen. I like it, have been on it for about 5 years. Have you thought about taking it back to back and only having your period every 3 to 4 months? Thats what my gyno has me do with it. Its a regular single phase pill so you can just skip the 7 off days. It works well this way.

    I honestly don't know how it effects my IC as I have been on bcp for about 30 years! But my guess is, it helps. I think its worse the days I'm off the pill.

    Good luck

    Leave a comment:


  • snow_melt
    replied
    Hi Jinny Jean!

    I always liked BC because it dulled my hormone-related flares, but my gyn has taken me off all forms of hormonal birth control because it has been strongly linked to vestibulodynia (something else I struggle with). Apparently the lack of estrogen causes the body to 'dry up' over time. That said, I think it's worth a try since you might get relief from it.

    Leave a comment:


  • Jinny Jean
    started a topic Birth control?

    Birth control?

    Hello! Can any one tell me what birth control worked the best for them? or IS working best for them with IC?
    I was originally on Triqular 28 but noticed that everytime I started a new pack I would react for the first 7 days until the hormones changed before my period.... I also noticed that it would burn during sex too, something I had never experienced before (it went away after I got off the pill) during this time my symptoms were managable...I am now off the pill altogether, but would like to get on another one... I have a prescription for Allesse, but I am scared to try it!

    Thank you!!!!
Working...
X